Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Grand Rapids, MI

July 18, 2011Calhoun County, Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2011, 11:59 PM EDT for Calhoun County, Kalamazoo County, Van Buren County, Michigan. It was in force for 69 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 11:59 PM EDT (03:59 UTC)
Expired
Jul 19, 2011, 1:08 AM EDT
In force
69 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 12:16 AM EDTHAIL 0.25Vicksburg, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1993 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS53 KGRR 190359
SVRGRR
MIC025-077-159-190515-
/O.NEW.KGRR.SV.W.0091.110719T0359Z-110719T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 115 AM EDT

* AT 1157 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM PAW PAW LAKE TO 7 MILES SOUTHWEST OF
  MARSHALL..AND MOVING SOUTHEAST AT 25 MPH. SMALL HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          DECATUR...            BANGOR...
  PAW PAW...            SCHOOLCRAFT...        TEKONSHA...
  VAN BUREN STATE PARK...                     PORTER TWP...
  MCDONALD...           PALISADES PARK...     BREEDSVILLE...
  LAWRENCE...           LAWTON...             KEELER...
  GLENDALE...           COVERT...             MATTAWAN...
  HARTFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4207 8622 4224 8623 4225 8636 4239 8628
      4229 8538 4228 8505 4207 8474
TIME...MOT...LOC 0359Z 307DEG 23KT 4225 8626 4221 8508
WIND...HAIL 60MPH <1.00IN

$$

MJS
4 follow-up statements
602 
WWUS53 KGRR 190416
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1216 AM EDT TUE JUL 19 2011

MIC025-077-159-190515-
/O.CON.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
CALHOUN MI-KALAMAZOO MI-VAN BUREN MI-
1216 AM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN...
KALAMAZOO AND SOUTHWESTERN CALHOUN COUNTIES UNTIL 115 AM EDT...

AT 1215 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERVLIET TO UNION CITY...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          DECATUR...            BANGOR...
  PAW PAW...            SCHOOLCRAFT...        TEKONSHA...
  VAN BUREN STATE PARK...                     PORTER TWP...
  MCDONALD...           PALISADES PARK...     BREEDSVILLE...
  LAWRENCE...           LAWTON...             KEELER...
  GLENDALE...           COVERT...             MATTAWAN...
  HARTFORD...

LAT...LON 4207 8622 4224 8623 4225 8636 4239 8628
      4229 8538 4228 8505 4207 8474
TIME...MOT...LOC 0416Z 332DEG 21KT 4219 8625 4202 8508
WIND...HAIL 60MPH <1.00IN

$$

93
165 
WWUS53 KGRR 190441
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1241 AM EDT TUE JUL 19 2011

MIC025-190451-
/O.CAN.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
CALHOUN MI-
1241 AM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CALHOUN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

LAT...LON 4207 8562 4207 8622 4224 8623 4225 8636
      4239 8628 4239 8625
TIME...MOT...LOC 0441Z 334DEG 22KT 4204 8618 4186 8501

$$

MIC077-159-190515-
/O.CON.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
KALAMAZOO MI-VAN BUREN MI-
1241 AM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN AND
SOUTHWESTERN KALAMAZOO COUNTIES UNTIL 115 AM EDT...

AT 1237 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF DOWAGIAC TO 14 MILES SOUTHEAST OF
UNION CITY...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  DECATUR...            BANGOR...            
  VAN BUREN STATE PARK...                     PORTER TWP...
  MCDONALD...           PALISADES PARK...     LAWRENCE...
  LAWTON...             KEELER...             COVERT...
  HARTFORD...           HAMILTON TWP...       TOQUIN...
  TEAPOT DOME...

LAT...LON 4207 8562 4207 8622 4224 8623 4225 8636
      4239 8628 4239 8625
TIME...MOT...LOC 0441Z 334DEG 22KT 4204 8618 4186 8501
WIND...HAIL 60MPH <1.00IN

$$

93
858 
WWUS53 KGRR 190445
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 AM EDT TUE JUL 19 2011

MIC077-190455-
/O.CAN.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
KALAMAZOO MI-
1245 AM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KALAMAZOO COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

LAT...LON 4208 8578 4207 8622 4224 8623
TIME...MOT...LOC 0445Z 334DEG 22KT 4202 8617 4184 8500

$$

MIC159-190515-
/O.CON.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
VAN BUREN MI-
1245 AM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
VAN BUREN COUNTY UNTIL 115 AM EDT...

AT 1242 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOWAGIAC TO 16 MILES SOUTHEAST OF UNION CITY...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  DECATUR...            KEELER...             HARTFORD...
  HAMILTON TWP...

LAT...LON 4208 8578 4207 8622 4224 8623
TIME...MOT...LOC 0445Z 334DEG 22KT 4202 8617 4184 8500
WIND...HAIL 60MPH <1.00IN

$$

93
980 
WWUS53 KGRR 190508
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
108 AM EDT TUE JUL 19 2011

MIC159-190519-
/O.CAN.KGRR.SV.W.0091.000000T0000Z-110719T0515Z/
VAN BUREN MI-
108 AM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4208 8578 4207 8622 4224 8623
TIME...MOT...LOC 0509Z 334DEG 22KT 4189 8608 4171 8492

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:18 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 18, 8:18 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
818 PM EDT MON JUL 18 2011

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(410 PM EDT MON JUL 18 2011)
HOT AND HUMID CONDITIONS ARE ANTICIPATED THROUGH THE REMAINDER OF
THE WEEK. THE PEAK OF THE HEAT AND HUMIDITY SHOULD COME WEDNESDAY
THROUGH THURSDAY AND PERHAPS INTO FRIDAY WHEN HIGH TEMPERATURES WILL
REACH THE LOW TO MID 90S WITH DEW POINT READINGS WELL INTO THE 70S.

&&

.SHORT TERM...(818 PM EDT MON JUL 18 2011)
(TONIGHT THROUGH WEDNESDAY NIGHT)

THE HEAT ADVISORY HAS EXPIRED. UPDATED GRIDS TO REFLECT THAT. THE
REST OF THE FORECAST LOOKS GOOD.

OUR PRIMARY FCST CHALLENGE IN THE SHORT TERM IS TO EVALUATE HOW HOT
IT WILL BE TUESDAY THROUGH WEDNESDAY NIGHT. THE CURRENT HEAT
ADVISORY HEADLINE FOR PORTIONS OF OUR AREA THROUGH 8 PM THIS EVENING
LOOKS EXCELLENT AND WILL REMAIN UNCHANGED. IN ADDITION WE ARE
ISSUING AN EXCESSIVE HEAT WATCH FOR WEDNESDAY THROUGH FRIDAY.

MAIN WX STORY IN THE SHORT TERM AND LONG TERM WILL BE THE HEAT AND
HUMIDITY. TUESDAY LOOKS (RELATIVELY) SLIGHTLY LESS HUMID WITH SFC
DEW PTS IN THE UPPER 60S TO AROUND 70 WITH LIGHT NORTHERLY FLOW.
WITH MAX TEMPS TOMORROW IN THE 85 TO NEAR 90 DEGREE RANGE WE
ANTICIPATE HEAT INDICES TOMORROW WILL REACH THE MID TO UPPER 90S.

IT WILL BECOME HOTTER AND OPPRESSIVELY HUMID WEDNESDAY WHEN MAX
TEMPS WILL REACH THE LOW TO MID 90S WITH SFC DEW PTS WELL INTO THE
70S. THIS WILL OCCUR AS H8 TEMPS REACH +22 TO +24 C AND WITH UPPER
RIDGING IN PLACE. FOR THESE REASONS AND AFTER EXTENSIVE COORDINATION
WITH SURROUNDING OFFICES WE HAVE OPTED TO ISSUE AN EXCESSIVE HEAT
WATCH TO COVER THE WEDNESDAY THROUGH FRIDAY TIME FRAME.

WE WILL ALSO GO WITH A DRY FCST FOR TUESDAY WITH NO FORCING
MECHANISM FOR CONVECTIVE INITIATION TO OCCUR AND WITH 12Z GFS/NAM
GUIDANCE TIME HEIGHT RH PROGS SHOWING GRADUAL DRYING IN THE LOW TO
MID LEVELS AS LIGHT NORTHERLY FLOW CONTINUES. I HAVE ALSO OPTED TO
GO WITH A DRY FCST FOR TUESDAY NIGHT AND WEDNESDAY WITH A CONSENSUS
OF LATEST GUIDANCE AND MODEL TRENDS NOW SHOWING THE FOCUS FOR
CONVECTIVE DEVELOPMENT SHIFTED FURTHER NORTH ACROSS NORTHERN MI/THE
LAKE SUPERIOR REGION.

&&

.LONG TERM...(410 PM EDT MON JUL 18 2011)
(THURSDAY THROUGH MONDAY)

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY. THERE
WILL ALSO BE A CHANCE OF SHOWERS AND TSTORMS FRIDAY AND PARTICULARLY
LATER NEXT WEEKEND WITH THE APPROACH OF A COLD FRONT. HOWEVER AT
THIS TIME A CONSENSUS OF OUR LATEST MEDIUM RANGE GUIDANCE AND 12Z
MEX NUMBERS SUGGESTS ABOVE NORMAL TEMPS WILL CONTINUE THROUGH NEXT
WEEKEND.

&&

.AVIATION...(750 PM EDT MON JUL 18 2011)
THE WEAK COLD FRONT WILL SLIP DOWN FROM THE NORTH TONIGHT.  A RISK
FOR AN ISOLATED THUNDERSTORM OR TWO WILL EXIST TONIGHT...BUT THE
PROBABILITY IS TOO LOW TO INCLUDE IN THE TAFS.  WITH CLOUD COVER
DECREASING AND BETTER RADIATIONAL COOLING SETTING UP...WE ARE
EXPECTING SOME FOG TO DEVELOP.  FOR THAT REASON I FEATURED TAFS THE
GO DOWN TO IFR AFTER MIDNIGHT.  NOT CERTAIN TO HAPPEN...BUT LOW
LEVEL MOISTURE IS VERY HIGH AT THIS TIME...SO THE RISK IS ELEVATED.

MOISTURE LEVELS ARE SHOWN TO DROP OFF ON TUESDAY...THUS IT APPEARS
THERE WILL BE LESS OF A RISK FOR STORMS.

&&

.MARINE...(410 PM EDT MON JUL 18 2011)
WIND AND WAVE ACTION WILL BE MINIMAL TONIGHT THROUGH MIDWEEK. HAZY
AND HUMID CONDITIONS ARE ANTICIPATED THROUGH THE REST OF THE WEEK...
PARTICULARLY ON WEDNESDAY AND THURSDAY WHEN DEW POINTS WILL BE WELL
INTO THE 70S.

&&

.HYDROLOGY...(410 PM EDT MON JUL 18 2011)
NO HYDRO ISSUES ARE ANTICIPATED THROUGH MIDWEEK WITH A HOT AND HUMID
BUT DRY WEATHER PATTERN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WATCH WEDNESDAY THROUGH FRIDAY.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS 93
LONG TERM:   LAURENS
AVIATION:    MJS
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, Jul 18, 8:00 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT MON JUL 18 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
800 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A LOW CHANCE OF THUNDERSTORMS TONIGHT AHEAD OF A SOUTHWARD
MOVING WEAK COLD FRONT. SEVERE STORMS ARE NOT EXPECTED.
HOWEVER...ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT AND HUMIDITY WILL REMAIN IN PLACE THROUGH THE COURSE OF THE
WEEK AND POTENTIALLY INTO NEXT WEEKEND. HIGHS WILL LIKELY PUSH INTO
THE 90S EACH DAY. THE WARMEST DAYS ARE EXPECTED TO BE WEDNESDAY
AND THURSDAY. HEAT INDEX VALUES NEAR OR OVER 100 DEGREES ARE QUITE
POSSIBLE EACH AFTERNOON FOR THE NEXT 6 TO 7 DAYS.

THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS LATE IN THE
WEEK AND INTO THE WEEKEND AS ANOTHER FRONTAL SYSTEM GETS CLOSE TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-190900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
800 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A LOW CHANCE OF THUNDERSTORMS TONIGHT AHEAD OF A SOUTHWARD
MOVING WEAK COLD FRONT. WHILE SEVERE STORMS ARE NOT EXPECTED...ANY
THUNDERSTORM THAT DOES DEVELOP COULD PRODUCE WIND GUSTS TO 35 KNOTS.

DENSE FOG IS POSSIBLE THROUGH TONIGHT AS VERY MOIST AIR MOVES OVER
THE COOLER WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DENSE FOG WILL REMAIN POSSIBLE THROUGH MOST OF THIS WEEK AS VERY
MOIST AIR REMAINS IN PLACE OVER THE COOLER WATERS OF LAKE MICHIGAN.
THERE IS THE CHANCE OF MORE THUNDERSTORMS FRIDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM/DUKE/93

In the hours before

Local storm report, Jul 18, 6:34 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
634 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             OKEMOS                  42.72N 84.43W
07/18/2011  E0.25 INCH       INGHAM             MI   TRAINED SPOTTER

0625 PM     HEAVY RAIN       OKEMOS                  42.72N 84.43W
07/18/2011  M0.49 INCH       INGHAM             MI   TRAINED SPOTTER

            15 MINUTE RAINFALL.

&&

MKALEMBK
Local storm report, Jul 18, 6:45 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             5 N STOCKBRIDGE         42.52N 84.18W
07/18/2011  E0.25 INCH       INGHAM             MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jul 18, 6:52 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
652 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     SW OKEMOS               42.72N 84.43W
07/18/2011  E35 MPH          INGHAM             MI   TRAINED SPOTTER

            HEAVY RAINFALL AND WIND GUST ESTIMATED AT 35 MPH.

&&

MKALEMBK
Special weather statement, Jul 18, 11:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 PM EDT MON JUL 18 2011

MIZ071>074-190530-
CALHOUN-JACKSON-KALAMAZOO-VAN BUREN-
1132 PM EDT MON JUL 18 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HAVEN TO
BATTLE CREEK...MOVING SOUTHEAST AT 20 MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.  LOCALLY
MORE THAN AN INCH OF RAIN COULD ACCOMPANY THE PASSAGE OF THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MENTHA AND NORTHWOOD BY 1140 PM EDT...
  WATTLES PARK BY 1145 PM EDT...
  BEADLE LAKE BY 1150 PM EDT...
  COMSTOCK BY 1155 PM EDT...
  PARTELLO AND ARMSTRONG CORNERS BY MIDNIGHT EDT...
  TOQUIN AND DUCK LAKE BY 1205 AM EDT...
  RICE CREEK AND ALMENA BY 1210 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8622 4224 8622 4225 8636 4242 8628
      4242 8472 4211 8471 4207 8466
TIME...MOT...LOC 0332Z 311DEG 18KT 4241 8634 4233 8516

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:32 PM EDTSpecial Weather StatementGRRCalhoun, Kalamazoo, Van Buren118 min
Jul 18, 11:51 PM EDTSpecial Marine WarningGRR39 min
Jul 19, 1:13 AM EDTSpecial Weather StatementGRRBarry62 min
Jul 19, 1:16 AM EDTSpecial Weather StatementGRRVan Buren44 min
Jul 19, 1:33 AM EDTAreal Flood AdvisoryGRRVan Buren5 hr
Jul 19, 4:00 AM EDTExcessive Heat WarningGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 13 more65 hr
Jul 19, 4:00 AM EDTHeat AdvisoryGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more16 hr
Jul 19, 4:12 PM EDTSmall Craft AdvisoryGRR43 hr
Jul 19, 4:30 PM EDTExcessive Heat WatchGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more11 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.